Doctors Lounge - Cardiology Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Cardiology Answers List
- Mon Feb 13, 2006 12:57 pm
I am a 25 yo female, weight 116 lbs. I recently started exercising on a stationary bike (i was just on level 2) and noted that the machine was suggesting my heart rate to be in the 170-180s. i was not feeling anything though, just was a bit alarmed on seeing the heart rate. My resting heart rates are normal whenever i have been to a doctor for wellness checks.
Yesterday while shoveling snow, i felt suddenly "out of breath and a bit dizzy and sweated all over" on sitting for two minutes, everything was back to normal.
This has happened to me previously also, once while i was trekking and once when i was cycling (Both days were hot) This happens i think at times when i have stressed myself too hard on a hot day. If i drink a little water or juice and sit down for some time, (2-3 min), everything is back to normal.
I wanted to have an idea why am I having such short and sudden onset of "sweating profusely, dizziness and out of breath feeling"
Is it due to lack of exercise, am i getting hypoglycemic (i feel better at those times on taking something to drink) or can there be another cause to it.
my bp is normal. "
| Theresa Jones, RN
- Tue Aug 15, 2006 6:24 am
If your symptoms were related to a Hypogycemic episode it would most likely take more than a few minutes to resolve and would only improve with intake of, for example juice or food intake. Since the symptoms, elevated heart rate, dizziness, shortness of breath, etc., appeared after vigorous activity, and improved over a short period of time with hydration would be more indicative of an overexertional or heat related illness, ie., heat exhaustion, etc. I would certainly suggest that you bring this to the attention of your physician that you are experiencing such symptoms so that any other causative factor can be determined.
Theresa Jones, RN